Severe Sensitivity to Pred?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

worryboi
New Member


Date Joined Oct 2017
Total Posts : 10
   Posted 10/17/2017 3:25 PM (GMT -7)   
Hey all - I don't have any reason to believe I have Lupus, but I hope you don't mind me posting here because I'm aware many of you both use prednisone and live with immunosuppression. I guess I'm just looking for some thoughts/personal anecdotes because I'm finding myself at wit's end. I have ITP and it was suspected a viral illness was affecting my platelet count, so I was put on antibiotics and a several day course of 40mg Prednisone with no taper.

Aside from my stomach being ruined by the antibiotics, and the jitteriness of the Pred, what's really stressing me out are these night sweats/fever (99-100.4) I've had two nights now. I visited the ER and have had additional labs done, but everything always comes back fantastic. I just can't fathom what could be cause me to be drenched in sweat if not the Pred itself... I'd think I were only in denial if I didn't have such an extreme reaction to it in other ways.

I get to see an infection specialist on Mon, but until then, is it completely ridiculous for me to suspect that Prednisone may be responsible? Sometimes I get so wired I can't sit down, and when I'm truly honest with myself about my situation and all my symptoms, a serious/significant diagnosis doesen't seem that likely - even when reading about the scary stuff. That, and my temp only goes up around when the Pred should be starting to wear off (based on when it was taken earlier in the day). Can withdrawl manifest in this way? I haven't used steroids in years and am very sensitive to drugs in general so 40mg is a LOT.

Thanks if you take the time to reply... could really use some help calming down

worryboi
New Member


Date Joined Oct 2017
Total Posts : 10
   Posted 10/18/2017 4:04 PM (GMT -7)   
For anyone who come across this, it seems that I have some kind of sinus infection, so they had me go off my immunosuppressants

AEH
New Member


Date Joined Oct 2017
Total Posts : 1
   Posted 10/27/2017 6:32 PM (GMT -7)   
Yes, this is most likely a reaction to the Pred. Especially if everything else comes back normal.
Everyone reacts differently to it, but be careful. If you develop Moon face or Buffalo Hump- google image for examples, tell your doctor. I now have secondary adrenal insufficiency from the Prednisone I was on for 5 months and my dose never went above 20mg. Once I tapered off the Pred, a lot of strange symptoms went away. When in doubt, ask your doctor- but the night sweats were a side effect for me and many other people I've talked to. Good luck with your journey.

worryboi
New Member


Date Joined Oct 2017
Total Posts : 10
   Posted 10/27/2017 7:34 PM (GMT -7)   
Thanks - it seems that a viral infection was probably responsible for the fevers, but Pred did cause some weird stuff none the less (including swelling around my eyes).
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 16, 2017 4:27 AM (GMT -7)
There are a total of 2,906,039 posts in 318,914 threads.
View Active Threads


Who's Online
This forum has 158257 registered members. Please welcome our newest member, hfttfhtfdsa1.
204 Guest(s), 4 Registered Member(s) are currently online.  Details
Irishlymie, 3timechamp, ExplosiveKittens, randynoguts